Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Reddish skin patch at the site of vaccination. Gave benadryl. Need furthere care?

My 4 year old son got his vaccinations Thursday. He has never had a reaction before. Last night I found that at the site of one injection , he has a large red welt. About 2 in diameter, hot, swollen (but soft to touch). It does not appear to hurt him, and now seems to be itching a little. The Vaccinations were: Diphtheria/Tetanus/ Pertussis , Polio , and MMR . I gave him children s ibuprophen last night and just a while ago. I tried benadryl this morning but that did not seem to do anything. Do I need to bring him in to the doctor?
Asked On : Wed, 30 Jan 2013
Answers:  2 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Pediatrician 's  Response
Thanks for your query,
Local area reaction is seen after vaccination particularly after DPT.
Apply ice compresses 2 to 3 times for 5 minutes.
Give acetaminophen for pain relief and in case symptoms persist get him evaluated by pediatrician.
Wishing your child good health.
God bless.
Answered: Wed, 30 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Pediatrician Dr. Samik Basu's  Response
Thank you for your query.
This is a local reaction to the vaccine .
Apply ice pack and thrombophob gel at the site for 5 days.
If it pains give him paracetamol.
Consult your physician if the problem increases.
Hope this answers your query.If you have any other queries kindly direct them to me.Wishing your child a speedy recovery.Have a nice day.
Answered: Wed, 30 Jan 2013
I find this answer helpful

 2 users find this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor